Hand-foot syndrome

guideinthefight_colon-cancer-resource

Hand-foot syndrome refers to red, cracked, or peeling skin that develops in some patients taking 5-FU, capecitabine or regorafenib. This condition is not life-threatening and it gets better once you stop taking the drugs.

If you experience early signs of hand-foot syndrome, you can reduce the dose of your treatment to stay on schedule. A few small studies have indicated that vitamin B6 (pyroxidine) may help.


Tips to manage hand-foot syndrome

  • Petroleum jelly, over-the-counter moisturizing creams, or prescription ointments may help healing
  • Some patients find relief from petroleum jelly on the skin under white cotton gloves or socks overnight
  • If you use petroleum jelly or other moisturizers, be sure to avoid infection by thoroughly cleansing the area the next morning. Leaving thick moisturizers on your skin or on open wounds can lead to infections.

Content medically-reviewed by members of the Fight Colorectal Cancer Medical Advisory Board, February 2014

Share on LinkedInShare on Google+Pin on PinterestTweet about this on TwitterShare on FacebookEmail this to someone
Top